Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 248, NWS Indianapolis, IN

July 13, 2008Crawford County, Lawrence County, Illinois; Knox County, Sullivan County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jul 13, 2008, 10:39 AM CDT for Crawford County, Lawrence County, Illinois; Knox County, Sullivan County, Indiana. It took effect at Jul 14, 2008, 6:00 PM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2008, 10:39 AM CDT (15:39 UTC)
In effect from
Jul 14, 2008, 6:00 PM CDT
Expired
Jul 15, 2008, 11:20 PM CDT
In force
29 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN

The river

Written for the forecast point Wabash River at Riverton (RVTI3).

Action stage
10 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03342000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIND 131539
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1139 AM EDT SUN JUL 13 2008

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN 
INDIANA... 

  EAST FORK WHITE RIVER...WABASH RIVER...

.LOWLAND FLOODING WILL DEVELOP ALONG A PORTION OF THE EAST FORK WHITE
RIVER IN THE SEYMOUR AREA,,,AND ALONG PORTIONS OF THE LOWER WABASH
RIVER IN WESTERN INDIANA AND SOUTHEAST ILLINOIS.

SIGNIFICANT FLOODING IS NOT EXPECTED. THE DEVELOPING FLOODING WILL
ONLY AFFECT LOW FARM LAND...SOME LOCAL RIVER ROADS...A FEW STATE
ROADS AND SOME RIVER PARKS.

ON THE EAST FORK WHITE RIVER IN THE SEYMOUR AREA...FLOODING WILL
BEGIN ON MONDAY AS THE RIVER LEVEL GOES ABOVE THE FLOOD STAGE OF 12
FEET AROUND MIDDAY MONDAY. STATE ROAD 235 EAST OF MEDORA...STATE
ROAD 258 EAST OF CORTLAND...AND SEVERAL COUNTY ROADS WILL BE FLOODED
BY MONDAY AFTERNOON. HIGH WATER WILL AFFECT THESE ROADS UNTIL LATE 
WEDNESDAY. THE EAST FORK WHITE RIVER AT SEYMOUR WILL CREST TUESDAY
AFTERNOON...TWO FEET ABOVE THE FLOOD STAGE OF 12 FEET. ONLY MINOR
FLOODING IS EXPECTED.

ON THE LOWER WABASH RIVER FROM TERRE HAUTE TO RIVERTON...THIS MINOR
FLOOD EVENT WILL ONLY AFFECT LOW FARMLAND NEAR THE RIVER...AND SOME
LOCAL ROADS CLOSE TO THE RIVER...INCLUDING OLD DARWIN ROAD IN 
CRAWFORD COUNTY ILLINOIS.

RAINFALL OF 2 INCHES TO AROUND 4 INCHES THAT OCCURRED ACROSS PARTS OF
CENTRAL INDIANA ON SATURDAY...CAUSED FLOODING OF SMALL STREAMS AND
CREEKS...WHICH THEN EMPTIED INTO THE WABASH AND WHITE RIVER SYSTEMS. 

THIS HEAVY RAIN EVENT WILL RESULT IN A QUICK RISE ON PARTS OF THE 
LOWER WABASH AND LOWER WHITE RIVERS...BUT WILL NOT CAUSE SIGNIFICANT
FLOODING.

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. ALWAYS KEEP CHILDREN AWAY FROM FLOODED
AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT
TO CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC071-093-175-141539-
/O.NEW.KIND.FL.W.0245.080714T1827Z-080717T1000Z/
/SERI3.1.ER.080714T1827Z.080715T1200Z.080716T2200Z.NO/
1139 AM EDT SUN JUL 13 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* FROM MONDAY AFTERNOON TO THURSDAY MORNING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 10:00 AM SUNDAY THE STAGE WAS 6.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 14.2 FEET BY TUESDAY AFTERNOON. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* AT 14.0 FEET...PASTURE LANDS...AGRICULTURAL LANDS AND SEVERAL
  COUNTY AND STATE ROADS BEGIN TO FLOOD. HIGH WATER ISOLATES A FEW
  RIVER CABINS.  STATE ROAD 235 EAST OF MEDORA AND COUNTY ROADS NEAR 
  SHIELDS AND VALLONIA FLOOD.  ROADS THAT BEGIN TO FLOOD INCLUDE 258 
  EAST OF CORTLAND...COUNTY ROAD 725 N JUST NORTH OF THE GAGING SITE 
  AND EWING ROAD NEAR BROWNSTOWN.

$$

ILC023-033-INC153-167-141538-
/O.NEW.KIND.FL.W.0246.080713T2000Z-080715T2300Z/
/HUFI3.1.ER.080713T2000Z.080714T1200Z.080715T1100Z.NO/
1139 AM EDT SUN JUL 13 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT TERRE HAUTE.
* FROM THIS AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM SUNDAY THE STAGE WAS 13.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 15.3 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* AT 16.0 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH
GENERATING
  STATION BEGIN TO FLOOD.  FLOODING OF AGRICULTURAL LAND ALONG U.S. 
  63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO 
  COUNTY OCCURS.  COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY.

$$

ILC033-101-INC083-153-141538-
/O.NEW.KIND.FL.W.0247.080714T0100Z-080716T1830Z/
/HUTI2.1.ER.080714T0100Z.080715T1200Z.080716T0630Z.NO/
1139 AM EDT SUN JUL 13 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT HUTSONVILLE.
* FROM TONIGHT UNTIL EARLY WEDNESDAY MORNING.
* AT 8 AM SUNDAY THE STAGE WAS...13.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 17.4 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE.  
  HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER.  OLD DARWIN ROAD 
  AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN 
  ILLINOIS ARE IMPASSABLE.  LOW AGRICULTURAL LAND FLOODS.

$$

ILC033-101-INC083-153-141538-
/O.NEW.KIND.FL.W.0248.080714T1800Z-080716T2000Z/
/RVTI3.1.ER.080714T1800Z.080716T0000Z.080716T0800Z.NO/
1139 AM EDT SUN JUL 13 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT RIVERTON.
* FROM MONDAY AFTERNOON TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 10:00 AM SUNDAY THE STAGE WAS 12.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 15.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE TUESDAY NIGHT.
* AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER.  A FEW RURAL 
  ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW 
  SLOUGH.  HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN 
  PALESTINE.  WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES.

$$
2 follow-up statements
000 
WGUS83 KIND 141622
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1222 PM EDT MON JUL 14 2008

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS...

  EAST FORK WHITE RIVER...WABASH RIVER...WHITE RIVER.

.LOWLAND FLOODING CONTINUED ALONG PORTIONS OF THE WHITE
RIVER IN SOUTHWEST INDIANA...THE WABASH RIVER IN SOUTHWEST
INDIANA AND SOUTHEAST ILLINOIS...AND A SMALL PORTION OF THE 
EAST FORK WHITE RIVER IN THE SEYMOUR AREA.

THIS FLOOD EVENT WILL ONLY CAUSE MINOR FLOODING. SIGNIFICANT
FLOODING IS NOT EXPECTED.

AT SEYMOUR THE CREST OF 13.3 FEET EXPECTED TUESDAY MORNING WILL
BE ABOUT ONE FOOT LOWER THAN PREVIOUSLY FORECAST. AS A RESULT
STATE ROAD 235 EAST OF MEDORA AND STATE ROAD 258 EAST OF CORTLAND
WILL NOT BE FLOODED. BY LATE TUESDAY OR EARLY WEDNESDAY MOST OF
THE FLOOD WATER WILL HAVE DRAINED AWAY FROM BOTTOMLAND NEAR THE
RIVER.

THE WABASH RIVER AT MONTEZUMA WILL FALL BELOW FLOOD STAGE MONDAY 
AFTERNOON...AND WATER WILL RECEDE FROM LAND NEAR THE RIVER BY
TUESDAY AFTERNOON.

THE CREST OF THE WABASH RIVER WAS APPROACHING HUTSONVILLE ILLINOIS
AT MIDDAY MONDAY...AND WILL BE IN THE RIVERTON AREA EARLY TUESDAY
MORNING. AT HUTSONVILLE THE CREST WILL BE ABOUT ONE FOOT OVER FLOOD
STAGE...AND ONLY SLIGHTLY ABOVE FLOOD STAGE AT RIVERTON. WATER WILL
RECEDE FROM OLD DARWIN ROAD IN CRAWFORD COUNTY ILLINOIS BY TUESDAY
NIGHT. THIS FLOOD EVENT WILL ONLY AFFECT BOTTOMLAND CLOSE TO THE 
RIVER.

ON THE WHITE RIVER FROM SPENCER DOWNSTREAM TO HAZLETON...THIS MINOR 
FLOOD EVENT WILL MAINLY AFFECT LOW FARM LAND AND BOTTOMLAND NEAR THE 
RIVER...SOME LOCAL ROADS AND A FEW RIVER CABIN AREAS. A FEW OIL FIELD
SITES IN THE PETERSBURG AREA WILL BE AFFECTED BY HIGH WATER.

IN OWEN COUNTY...WATER WILL RECEDE FROM RAMONA ROAD AND COUNTY LINE
ROAD BY TUESDAY MORNING. IN THE ELLISTON AREA FAIRLY WIDESPREAD
BOTTOMLAND FLOODING WILL FADE AWAY BY WEDNESDAY MORNING. LOWLAND
FLOODING IN THE NEWBERRY AREA WILL END BY WEDNESDAY EVENING.

IN THE EDWARDSPORT AREA OLD VINCENNES ROAD AND STATE ROAD 358 WEST OF
PLAINVILLE WILL BE FLOODED UNTIL FRIDAY MORNING. AT EDWARDSPORT AND
PETERSBURG THE WHITE RIVER WILL FALL BELOW FLOOD STAGE ON FRIDAY...
AND FALL BELOW FLOOD STAGE AT HAZLETON BY SATURDAY MORNING.

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. ALWAYS KEEP CHILDREN AWAY FROM FLOODED
AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT
TO CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC071-093-175-151622-
/O.EXT.KIND.FL.W.0245.080714T2200Z-080716T1300Z/
/SERI3.1.ER.080714T2200Z.080715T0600Z.080716T0100Z.NO/
1222 PM EDT MON JUL 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* FROM THIS EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 9.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 13.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY EVENING.
* AT 13.5 FEET...LOWLAND FLOOD CONTINUES. JACKSON COUNTY ROAD 700 E 
  BEGINS TO FLOOD.

$$

INC055-119-151621-
/O.EXT.KIND.FL.W.0238.000000T0000Z-080715T1700Z/
/SPNI3.1.ER.080713T1033Z.080714T0800Z.080715T0500Z.NO/
1222 PM EDT MON JUL 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT SPENCER.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM MONDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TONIGHT.
* AT 16.3 FEET...COUNTY LINE ROAD SOUTH OF GOSPORT BEGINS TO FLOOD.

$$

INC027-055-083-151621-
/O.EXT.KIND.FL.W.0239.000000T0000Z-080718T0100Z/
/ELLI3.1.ER.000000T0000Z.080715T0600Z.080717T1300Z.NO/
1222 PM EDT MON JUL 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT ELLISTON.
* UNTIL LATE THURSDAY MORNING.
* AT 8 AM MONDAY THE STAGE WAS 20.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE  AND WILL CONTINUE 
  RISING TO NEAR 22.7 FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW
  FLOOD STAGE LATE THURSDAY MORNING.
* AT 23.0 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LANDS BEGIN.

$$

INC027-055-083-151621-
/O.EXT.KIND.FL.W.0240.000000T0000Z-080717T2100Z/
/NWBI3.1.ER.080714T0325Z.080715T1200Z.080717T0900Z.NO/
1222 PM EDT MON JUL 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT NEWBERRY.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 14.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY 
  TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  WEDNESDAY NIGHT.
* AT 18.0 FEET...GREENE COUNTY ROAD 550 W BEGINS TO FLOOD.  COUNTY 
  ROAD 600 W JUST NORTH OF THE RIVER FLOODED BY POSSIBLY MORE THAN A 
  FOOT OF WATER FOR A SHORT DISTANCE IN MARY LONG CUTOFF AREA.

$$

INC027-051-083-125-151621-
/O.EXT.KIND.FL.W.0241.080714T1605Z-080719T0600Z/
/FREI3.1.ER.080714T1605Z.080716T1200Z.080718T1800Z.NO/
1222 PM EDT MON JUL 14 2008

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE WHITE RIVER AT EDWARDSPORT.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM MONDAY THE STAGE WAS 14.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 19.2 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* AT 20.0 FEET...WATER IS AT CRITICAL LEVELS FOR MAKESHIFT LEVEES.  
  MOST OF BOTTOMLANDS FLOOD.  OLD VINCENNES ROAD AND STATE ROAD 358 
  BETWEEN PLAINVILLE AND EDWARDSPORT ARE IMPASSABLE BY SEVERAL FEET.
  HIGH WATER SURROUNDS RIVER CABINS.  THIS TYPE OF FLOOD OCCURS ON 
  AVERAGE ABOUT ONCE A YEAR.

$$

ILC185-INC027-051-083-125-151621-
/O.EXT.KIND.FL.W.0242.080716T1600Z-080719T0200Z/
/PTRI3.1.ER.080716T1600Z.080717T1200Z.080718T1400Z.NO/
1222 PM EDT MON JUL 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT PETERSBURG.
* FROM WEDNESDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.6 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* AT 17.0 FEET...FLOODING AFFECTS LOW AGRICULTURAL LANDS, LOW OIL 
  FIELDS AND CLOSES A FEW LOCAL COUNTY ROADS.  IN AGRICULTURAL 
  SEASON, FARMERS ARE VERY CONCERNED AT THIS STAGE.

$$

ILC185-INC051-083-151621-
/O.EXT.KIND.FL.W.0243.080717T1800Z-080719T1900Z/
/HAZI3.1.ER.080717T1800Z.080718T1200Z.080719T0700Z.NO/
1222 PM EDT MON JUL 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT HAZLETON.
* FROM THURSDAY EARLY AFTERNOON UNTIL SATURDAY MORNING.
* THERE IS NO CURRENT OBSERVED DATA.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.5 FEET FRIDAY MORNING.
* AT 18.0 FEET...FLOODWATERS COVER MUCH LOW GROUND IN AGRICULTURAL 
  SEASON.  LOW LYING OIL FIELDS AND COUNTY ROADS FLOOD.  HIGH WATER 
  ISOLATES POTTSTOWN, A RIVER CABIN COMMUNITY.

$$

INC121-165-167-150328-
/O.EXT.KIND.FL.W.0244.000000T0000Z-080715T0328Z/
/MTZI3.1.ER.080713T0346Z.080713T2100Z.080714T1528Z.NO/
1222 PM EDT MON JUL 14 2008

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE WABASH RIVER AT MONTEZUMA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM MONDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS MORNING.
* AT 14.0 FEET...SEVERAL HUNDRED ACRES OF BOTTOMLANDS ALONG THE RIGHT 
  BANK FROM THE MOUTH OF SUGAR CREEK TO NORTHERN EDGE OF MONTEZUMA 
  BEGIN TO FLOOD.

$$

ILC023-033-INC153-167-150900-
/O.EXT.KIND.FL.W.0246.000000T0000Z-080715T0900Z/
/HUFI3.1.ER.080713T1815Z.080714T0400Z.080714T2100Z.NO/
1222 PM EDT MON JUL 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT TERRE HAUTE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 14.0 FEET...AGRICULTURAL FLOODING BEGINS ALONG WEST BANK ACROSS 
  FROM WATER WORKS, SOUTHWEST VIGO COUNTY AND NORTHEAST CRAWFORD 
  COUNTY, IL. LOW COUNTY ROADS IN THESE AREAS BEGIN TO FLOOD.  OLD 
  DARWIN ROAD BEGINS TO FLOOD NEAR DARWIN, IL, AND NORTHEAST CRAWFORD
  COUNTY.

$$

ILC033-101-INC083-153-151621-
/O.EXT.KIND.FL.W.0247.000000T0000Z-080716T0500Z/
/HUTI2.1.ER.000000T0000Z.080715T0600Z.080715T1700Z.NO/
1222 PM EDT MON JUL 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT HUTSONVILLE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM MONDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.9 FEET BY LATE
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AFTERNOON.
* AT 16.0 FEET...OLD DARWIN ROAD AND A FEW LOW RURAL ROADS BETWEEN 
  YORK AND HUTSONVILLE, ILLINOIS BEGIN TO FLOOD.  AGRICULTURAL 
  FLOODING BEGINS ALONG PORTIONS OF THE RIVER.

$$

ILC033-101-INC083-153-151621-
/O.EXT.KIND.FL.W.0248.080714T2300Z-080716T0700Z/
/RVTI3.1.ER.080714T2300Z.080715T0600Z.080715T1900Z.NO/
1222 PM EDT MON JUL 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT RIVERTON.
* FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 14.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 15.2 FEET BY TUESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER.  A FEW RURAL 
  ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW 
  SLOUGH.  HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN 
  PALESTINE.  WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES.

$$
000 
WGUS83 KIND 151508
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1108 AM EDT TUE JUL 15 2008

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS...

  WABASH RIVER...WHITE RIVER...

.LOWLAND FLOODING OVER WESTERN AND CENTRAL PORTIONS OF INDIANA WILL
COME TO AN END BY THURSDAY.  DRY CONDITIONS THROUGH FRIDAY WILL HELP
IMPROVE FLOOD CONDITIONS.  LOCATIONS THAT WERE IN FLOOD ALONG THE
WABASH IN WESTERN INDIANA WERE ALL FALLING AS OF LATE TUESDAY
MORNING.  ON THE WHITE RIVER THE CREST WAS NEAR NEWBERRY. 
EDWARDSPORT WILL CREST BY WEDNESDAY MORNING AND PETERSBURG WILL
CREST BY THURSDAY MORNING.  THIS FLOOD EVENT WILL ONLY CAUSE MINOR
FLOODING.  SIGNIFICANT FLOODING IS NOT EXPECTED.

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC027-055-083-161508-
/O.EXT.KIND.FL.W.0239.000000T0000Z-080717T0400Z/
/ELLI3.1.ER.000000T0000Z.080715T1236Z.080716T1600Z.NO/
1108 AM EDT TUE JUL 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT ELLISTON.
* UNTIL TOMORROW EARLY AFTERNOON.
* AT 9 AM TUESDAY THE STAGE WAS 22.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL FALL TO 18.7 FEET BY WEDNESDAY MORNING.
* AT 23.0 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LANDS BEGIN.

$$

INC027-055-083-161507-
/O.EXT.KIND.FL.W.0240.000000T0000Z-080717T0000Z/
/NWBI3.1.ER.080714T0325Z.080715T1300Z.080716T1200Z.NO/
1108 AM EDT TUE JUL 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT NEWBERRY.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM TUESDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY MORNING.
* AT 16.0 FEET...HIGHER BOTTOMLANDS BEGIN TO FLOOD.

$$

INC027-051-083-125-161507-
/O.EXT.KIND.FL.W.0241.000000T0000Z-080718T0700Z/
/FREI3.1.ER.000000T0000Z.080716T1200Z.080717T1900Z.NO/
1108 AM EDT TUE JUL 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT EDWARDSPORT.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM TUESDAY THE STAGE WAS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.1 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  AFTERNOON.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY AFTERNOON.
* AT 18.0 FEET...OLD VINCENNES ROAD AND STATE ROAD 358 FLOOD AND ARE 
  IMPASSABLE.  HIGH WATER AFFECTS AGRICULTURAL BOTTOMLANDS.  DURING 
  AGRICULTURAL SEASON THIS LEVEL IS OF CONCERN TO FARMERS ON THE 
  UNPROTECTED AREAS ALONG THE RIVER.  HIGH WATER AFFECTS RIVER 
  CABINS.

$$

ILC185-INC027-051-083-125-161507-
/O.EXT.KIND.FL.W.0242.080717T1158Z-080718T0002Z/
/PTRI3.1.ER.080717T1158Z.080717T1200Z.080717T1202Z.NO/
1108 AM EDT TUE JUL 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT PETERSBURG.
* FROM THURSDAY MORNING TO THURSDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  9:00 AM TUESDAY THE STAGE WAS 12.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 16.0 FEET BY THURSDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 16.0 FEET...FLOODING AFFECTS AGRICULTURAL LANDS.

$$

ILC033-101-INC083-153-160417-
/O.EXT.KIND.FL.W.0247.000000T0000Z-080716T0417Z/
/HUTI2.1.ER.000000T0000Z.080715T1200Z.080715T1617Z.NO/
1108 AM EDT TUE JUL 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT HUTSONVILLE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM TUESDAY THE STAGE WAS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 16.0 FEET...OLD DARWIN ROAD AND A FEW LOW RURAL ROADS BETWEEN 
  YORK AND HUTSONVILLE, ILLINOIS BEGIN TO FLOOD.  AGRICULTURAL 
  FLOODING BEGINS ALONG PORTIONS OF THE RIVER.

$$

ILC033-101-INC083-153-160420-
/O.EXT.KIND.FL.W.0248.000000T0000Z-080716T0420Z/
/RVTI3.1.ER.080714T1508Z.080715T0800Z.080715T1620Z.NO/
1108 AM EDT TUE JUL 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT RIVERTON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM TUESDAY THE STAGE WAS 15.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER.  A FEW RURAL 
  ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW 
  SLOUGH.  HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN 
  PALESTINE.  WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 13, 5:47 AM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jul 13, 5:47 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 AM EDT SUN JUL 13 2008

DISCUSSION FOR 12Z TAFS

SFC HIGH PRES TO BUILD IN FROM THE PLAINS TODAY WITH MODEL TIME SECS
SHOWING A DRY COULUMN. WL KEEP SCT AC IN FOR A FEW HOURS THIS MRNG
PER SATELLITE TRENDS AND SCT DIURNAL AFTERNOON CU...OTHERWISE CLEAR
SKIES. COULD SEE SOME MVFR FOG TNGT...HOWEVER WITH WINDS GOING CALM.
WINDS THIS AFTERNOON WL BE NW AROUND 12KTS.

&&

.DISCUSSION...

FORECAST FOCUS ON TEMPERATURES IN A QUIET WEATHER REGIME THIS WEEK.

CURRENT SURFACE MAP SHOWS A DEEP LOW OVER SOUTH CENTRAL CANADA. A
COLD FRONT EXTENDED FROM A JAMES BAY OCCLUSION SOUTHWARD THROUGH
CENTRAL MICHIGAN AND INTO WEST CENTRAL INDIANA. HIGH PRESSURE WAS
SPRAWLED ACROSS THE HIGH PLAINS. ALOFT AT H5 THE MID LEVEL FLOW
PATTERN CONTINUED TO SHOW RIDGING OVER THE SOUTHERN CONUS...AND A
DEEP CUTOFF LOW WAS OVER SOUTH CENTRAL CANADA.

THE MODELS ARE VERY SIMILAR AND THE MOS GUIDANCE WAS VERY CLOSE IN
A DRY WEATHER PATTERN.

FOR THIS MORNING...WILL WATCH LINGERING SHOWERS WHICH HAVE BEEN
STUBBORN TO EXIT THE AREA. HOWEVER...IT APPEARS THAT THE COLD
FRONT HAS CROSSED THROUGH LAF AND THIS SHOULD PUSH THE RAIN OUT OF
THE AREA. WILL INCLUDE CHANCE POPS THROUGH THE MORNING HOURS IN
THE EAST BUT OTHERWISE DRY ELSEWHERE. SKIES WILL ATTEMPT TO CLEAR
BUT SOME CIRRUS BLOWOFF FROM AN MCS TO OUR SOUTH MAY KEEP IT
PARTLY CLOUDY FOR A GOOD PORTION OF THIS MORNING.
OTHERWISE...COOLER AIR WILL ARRIVE WITH H8 TEMPS DROP TO AROUND
+14C WHICH WILL GIVE HIGHS IN THE LOW 80S TODAY.

SURFACE HIGH PRESSURE WILL BUILD IN TONIGHT AND REMAIN OVER THE
AREA THROUGH MID-WEEK. TEMPS WILL SLOWLY MODERATE THROUGH THE
LOWER TO MID 80S AND FINALLY BACK TO NEAR 90 BY WEDNESDAY AS H8
TEMPS RETURN TO AROUND +20C. NO CHANCES OF PRECIP IN THE FORECAST
AS THE HIGH PRESSURE WILL HOLD THINGS WELL OFF TO OUR NORTH.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...MK
PUBLIC...LJ
Hazardous weather outlook, Jul 13, 3:09 AM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 AM EDT SUN JUL 13 2008

INZ021-028>031-035>042-044-046>049-053>057-061>065-068>072-140815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-HENDRICKS-
MARION-HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
409 AM EDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

MINOR FLOODING OF SMALL CREEKS AND STREAMS WILL CONTINUE TODAY
ACROSS CENTRAL INDIANA...BUT WILL BEGIN TO RECEDE BY LATER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-045-051-052-060-067-140815-
VERMILLION-PUTNAM-VIGO-CLAY-SULLIVAN-KNOX-
409 AM EDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

MINOR FLOODING WILL OCCUR TODAY ON PORTIONS OF THE EEL AND WABASH
RIVERS...AS WELL AS ON NUMEROUS SMALL CREEKS AND STREAMS ACROSS
THE AREA. PLEASE REFER TO LATEST HYDROLOGIC STATEMENTS FOR UPDATED
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MINOR FLOODING WILL RECEDE ON THE WABASH AND EEL RIVERS BY MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:23 AM CDTRiver Flood WarningINDWabash4 days
Jul 13, 5:23 AM CDTRiver Flood WarningINDWabash42 hr
Jul 13, 10:39 AM CDTRiver Flood WarningINDClark, Crawford30 hr
Jul 13, 10:39 AM CDTRiver Flood WarningINDCrawford, Lawrence61 hr
Jul 12, 7:05 PM CDTSevere Thunderstorm WarningINDMorgan, Owen, Putnam40 min
Jul 12, 7:06 PM CDTFlash Flood WarningINDRandolph3 hr
Jul 12, 7:27 PM CDTFlash Flood WarningINDHendricks, Morgan, Owen, Putnam3 hr
Jul 12, 8:23 PM CDTSevere Thunderstorm WarningINDDecatur, Rush, Shelby37 min
Jul 12, 8:26 PM CDTAreal Flood AdvisoryINDJohnson, Rush, Shelby3 hr
Jul 12, 10:02 PM CDTAreal Flood WarningINDRandolph12 hr
Jul 12, 10:33 PM CDTAreal Flood WarningINDJohnson, Morgan, Putnam, Rush, Shelby12 hr
Jul 12, 11:35 PM CDTRiver Flood WarningINDClay, Greene34 hr
Jul 13, 2:26 AM CDTFlash Flood WarningINDRandolph116 min
Jul 13, 5:23 AM CDTRiver Flood WarningINDGreene, Owen42 hr
Jul 13, 5:23 AM CDTRiver Flood WarningINDDaviess, Greene, Knox4 days
Jul 13, 5:23 AM CDTRiver Flood WarningINDDaviess, Greene, Knox4 days
Jul 13, 5:23 AM CDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
Jul 13, 10:39 AM CDTRiver Flood WarningINDJackson, Lawrence, Washington37 hr

Nearby

River Flood Warnings in Illinois, 2008River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.